MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED; SURGICAL MESH
Catalog Number 0112700
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Scar Tissue (2060); Disability (2371)
Date of Event 04/03/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Should additional information be provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2012 - the patient underwent surgery for implant of an unspecified bard/davol flat mesh.As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct brand name.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 2 years 9 months post implant of pre-shaped mesh, patient was diagnosed with nerve damage, pain and scar tissue thereby underwent repair with removal of mesh.Note, the manufacturing date (15-mar-2012) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2012 - the patient underwent surgery for implant of an unspecified bard/davol flat mesh.As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".Addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with direct left inguinal hernia thereby underwent open repair with the implant of pre- shaped mesh.Per operative notes, ¿a moderate-sized direct inguinal hernia was noted.The floor of the inguinal canal and deep ring were reconstructed using pre-shaped mesh.The mesh was secured inferiorly to the shelving edge of the inguinal ligament using sutures and the mesh was secured superiorly to the transversalis fascia using sutures.Laterally, the mesh was bifurcated and secured to itself using sutures.In such fashion, the hernia was repaired.¿ (b)(6) 2015 - patient was diagnosed with left groin pain, nerve entrapment thereby underwent open repair with the removal of mesh.Per operative notes, ¿there was dense scar tissue became apparent that the mesh and the cord had retracted inferiorly.The mesh had migrated up against the inguinal ligament.The external ring and the spermatic cord were found and dissected back through all dense scar tissue separating the cord from the mesh.Every linear white structure that could represent a sensory nerves including some through the external oblique were clamped and each end tied with sutures.The mesh was found and removed in its entirety.There was exuberant scar tissue and medial aspect of inguinal floor, the musculature had been weakened and separated from the inguinal ligament was closed with suture.¿ attorney alleged that the patient had mesh migration, pain and emotional injuries.

Brand Name
BARD MESH PRE-SHAPED
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7352568
Report Number1213643-2018-00673
Device Sequence Number10901355
Product Code FTL
UDI-Device Identifier00801741016547
UDI-Public(01)00801741016547(17)170328(10)HUWC1312
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Catalogue Number0112700
Device Lot NumberHUWC1312
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age66 YR
Patient SexMale